Anyone had these?
This link may be helpful to you.
Hi, I had two attempts at having Gilenya and both times I had to stay in the hospital for a few days. The cough and nausea I had after a few hours of taking the first pill, the cough being the worst. The only thing that would calm the cough down was a drug called Benzonatate (Tessalon Perles)100mg 3 x per day, this was the only drug that really helped me. But if you were to try it it might be a different story, but if everything else failed like it did with me it might be worth a try. Hope this helps, Liz.
I think that Gilenya is the first oral drug for MS, and is has been approved in 2010..that means very recently. The experiences with this drug are limited and i think it is still not a very good treatment for MS. Though, your doctor knows better and perhaps this is the right drug for you. However, the side-effects cannot be forgotten. All you mentioned are just side-effects because your body is just adapting to this drug..So i think there is nothing no worry about. If the signs persist more than 1-2 weeks, please call your doctor and tell him about this. Good luck and be healthy! (I have also MS)
I've been on Gilenya for 18 months and yes, I've developed a chronic cough. So far it's not a big one that keeps me awake at night or anything, but it's really annoying, and it feels weird like there's some hard chunk of gunk in my chest that I can't get out. I'm not describing that very well but I think that's part of why I'm coughing although it never feels like a really satisfying cough. As far as nausea, I get that a lot - I rarely eat any more because everything makes me sick, no matter how much I wanted it or how good it is or how much or little I eat and frankly, I get pretty tired of throwing up all the time.
To be fair though, I do take a lot of other medications so I don't feel comfortable placing the blame for this one squarely on the Gilenya, especially since some of the other side effects are so bad and scary (extremely high blood pressure and nonstop infections of one kind or another) that I guess I focus mostly on them. I do get night sweats too, and it never occurred to me that it might be connected to this either. I hate that because it comes on so fast that I feel like I'm going to suffocate before I can get out of the blankets and whatever else I can shed because I'm so roasting hot, but 5 minutes later I'm freezing cold. I just wear my fluffy bathrobe all the time now even over my clothes (not when I go out of the house, lol!) so I can take it off fast if I get the sweats and put it back on easily when the freezing starts up again. Strange way to live, but cheaper than turning the heat and A/C off and on alternately all year long. I hope you get some answers and support here because MS is really the pits, at least it is for me, and it does help somehow to connect with other people who are experiencing some of the same issues. Good luck to you.
- Gilenya Information for Consumers
- Gilenya Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gilenya (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2011 • 3 answers
Posted 7 Feb 2012 • 4 answers
Posted 23 Mar 2013 • 1 answer
Posted 24 Apr 2015 • 1 answer
Posted 26 Feb 2016 • 0 answers